MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e1 - telephone number: (b)(6).Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implantation of the preloaded monofocal intraocular lens (iol) 'foreign material' was observed covering the trailing haptic and edge of the optic in the region of the trailing haptic.Some of the material was removed with irrigation/aspiration, but some remained which lead to the lens being cut and removed.A replacement lens was inserted in the patient's eye during the same procedure.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 05-feb-2026.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection magnification revealed that the smartload device was received with viscoelastic residue distributed throughout the cartridge.No issues were identified with the cartridge, lens module, and device assembly.The lens was received coated in viscoelastic residue and partially cut.A clump of white material was observed near the edge of the lens.The lens was evaluated, the material was similar to a ¿clean¿ area of the lens, showing higher hydroxide and ether content as well as a possible unique carboxylate functionality similar to an organic acid salt.The fourier transform infrared spectroscopy (ftir) spectrum raw data output file generated was compared against the manufacturing process ftir library, and did not yield any results with at least a 0.9000 correlation.The complaint issue "foreign material - loose" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23885500
Report Number3012236936-2025-000324
Device Sequence Number4669889
Product Code HQL
UDI-Device Identifier05050474620452
UDI-Public(01)05050474620452(17)271004
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGCB00
Device Catalogue NumberGCB0000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown